Vol. 45, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
On some mean values associated with a randomly selected simplex in a convex set

H. Groemer

Vol. 45 (1973), No. 2, 525–533
Abstract

For any convex body K in euclidean n-space denote by m(K) the mean value of the volume of a simplex with vertices at n + 1 randomly selected points from K. It is shown that among all convex bodies of given volume the mean value m(K) is minimal if and only if K is an ellipsoid. Actually, a more general result is obtained which shows that the higher order moments of the volume of a randomly selected simplex in a convex set have similar minimal properties.

Mathematical Subject Classification 2000
Primary: 60D05
Secondary: 52A10
Milestones
Received: 28 February 1972
Revised: 11 May 1972
Published: 1 April 1973
Authors
H. Groemer